MAUDE Adverse Event Report: STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US 10MM X 6DEG X 11MM X 28MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48955106
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when 'the scrub tech opened the sterile tritanium pl cage it was broken/bent in the package' intra-operatively.There were no adverse consequences to the patient.The procedure was completed successfully without surgical delay.
 
Additional Manufacturer Narrative
D4 has been updated from 'd858' to 'dde9' following device receipt.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon visual inspection, the cage was found to be fractured.The cage was twisted, which is indicative of a rotation of the cage.Particles appearing to be bone and tissue were found in the pores of the cage, meaning this cage was attempted to be implanted.The packaging was not returned with the cage.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or complaints were identified.It was reported that when the scrub tech opened the sterile tritanium pl cage it was broken/bent in the package.The cage was returned without any of the packaging.However, particles appearing to be bone and tissue were found in the pores of the cage, indicating that this cage was attempted to be implanted.The tritanium pl surgical technique includes an explicit precaution: " do not twist, cantilever or rotate to achieve final position.This may result in damage to the implant".Based on the deformation seen and the bone particles found in the cage, it appears that this cage was attempted to be implanted and was twisted in the disc space, which is warned against in the surgical technique.

Brand Name
10MM X 6DEG X 11MM X 28MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key10984610
Report Number3004024955-2020-00046
Device Sequence Number14208047
Product Code MAX
UDI-Device Identifier07613327118087
UDI-Public07613327118087
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K181014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48955106
Device Catalogue Number48955106
Device Lot NumberDDE9
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/10/2020
02/26/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/30/2020
03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1